Hi, I have responded to your poll. If it weren't for the 50 mg of Metoprolol that I take at 10:00 pm at bedtime, I would surely wake up constantly with SVT (Supraventricular Tachycardia) whereby my heart rate jumps instantly to 160-170 bpm for no reason at all. I suffer from sinus tachycardia with 120 bpm or so in the morning...I am usually quick to get to my Metoprolol of which I take 25 mg in the morning. Once the initial morning tachy goes away I do much better as the day goes on toward evening I end up in the 40's and 50's bpm, but still got to take the meds. because without it I am sure to wake up all night with it and then comes the yucky morning again.
I wish I knew why too. I ask my cardiologist and he said that 1.) My heart seems to be sensitive to the extra shot of adrenaline that is needed to wake the body up and to get started with my day.... it's the same thing with BP mine skyrockets when I rise out of bed. 2.) anxiety about facing another day of unmet tasks and demands put on me due to family, work and etc. Once I am home and settled down around 5:00 pm and after, I am fine. What ever the reason I hate it! And I hate being stuck on the meds. that make me so tired. And then my BP and P drop through the floor in the evening making evening hard to function... then I take my meds. and can't get out of bed at night... but at least I can get some sleep and move in the morning!
PVC's and PAC's do show up on a holter or loop/event monitor. I have worn both myself. I suffer from PAC's (premature atrail contractions). I think only once I had a a PVC (premature Ventricular contractions.) You are correct in their origins in the heart. I hope this helps a bit.
Oh yes, to Autumnx1003. Napping can do the same thing to me. Cardiologist had no answer for that one!!!
yes, you're right.
it can show up on the other devices, but I think that's the only real way to tell.
Plus, a loop recorder and Holter monitor are kind of like EKG's, in that they have leads on them and show rhythm, heart rate, and everything else the EKG does.
If your heart is healthy, a mild increase in the rate is not likely to hurt in any way. You said it went up to 90. Now that's not high. But you get upset and up it goes to 146! The reason for that it you're feeding it anxiety. I know how that sounds. I'm not blaming you, but merely letting you know that you can keep your heart rate lower until it goes back to its normal rate by not letting your anxiety feed off itself. When you become anxious, it's like adding coal or a log to a fire. If you keep adding fuel (anxiety) you're heart rate will keep going up. Trust me; I've been through this myself for many years and slowly I learned not to add anxiety to my palpitations. You start by telling yourself that there is nothing wrong with your heart, it's just the same old anxiety thing, and maybe make yourself a cup of tea, watch some T.V. or listen to quiet music. But you must keep repeating the same mantra "there's nothing wrong with my heart. I'm all right," until you believe it. It takes time, but it works. Ask yourself why it doesn't beat that way when you're asleep. Could it be because you're not focused on it?
The very best, Awlight10
Just this morning i woke up with rapid heart rate and i too reached for my meds and my anti anxiety med. Don't know what tripped the trigger this time but before the day is out i am pretty sure i'll figure out what started it all. It is a scary icky feeling to greet the beginning of your day with but it happens. As i type this it's still pitty pattying along, i wish it would slow down. Hope you get yours under control. I know i struggle with mine at times Good Luck. and if you find a way to get it to mellow out let me know
I will wake up in the middle of the night with those palpitations. Two things have helped
me. First of all I was diagnosed with hypothyroidism and given synthroid. That seemed
to lower the incidences quite a lot. Also if I do wake up with them, I get up, walk around
a little, sit down and breath deeply. In seconds to a couple of minutes the rate begins
to slow down and before I know it, everything is normal again. Don't know why this
happens especially while I am sleeping, but there you go.